caret icon Back to all discussions

Do you have any tips for dealing with fatigue and tiredness?

  1. We have some information on fatigue and tiredness here: https://prostatecancer.net/living-coping/. Some members of the community have mentioned improvement with mild exercise. However, we really want to hear from you. Are you dealing with these side effects? What have you tried? Has anything helped? - Nina, ProstateCancer.net Team

    1. Exercise, diet and getting enough sleep help me combat fatigue and tiredness. At the very least, I walk a couple of miles everyday, and recently my doctor said I could slowly return to more strenuous exercise, which for me is hiking, rock climbing, core exercises and light weights. Short afternoon naps are a great help.

      1. I use to do a lot of hiking and loved it in the early part of my journey in my 50's. Four weeks after my surgery I was back to hiking. Went back to a very physical job in six weeks. In a year and a half or two after my chemotherapy I started running out of breath really quickly. I mean gasping for air. They have checked me for everything, and everything looks great. Still to this day I get short of breath, but I keep using my riding mower in the yard. I can't go very far with my push mower and have trouble with my trimer. When it's hot outside is when it is the hardest on me and my breathing. I also over heat quickly and many of my muscles start cramping all over my body. I am 69 now and I have dealt with this for years now. I use to be very active and was in good shape. I was about 189 when I started my journey at 55 and after ADT for years I am now 240 and 69 years old. I just keep trying as much as I can now and thank God for what I can do.

    2. You may be dealing with dehydration. We lose our sense of thirst as we age & dehydration can cause lots of side effects like light headedness, but I’m in the middle of 28 radiation sessions and experiencing extreme fatigue. I have been very active as a downhill skier, volunteer construction work, so this is surprising to me & quite frustrating. I’ve also experienced dizziness & zero libido while on short course of hormone therapy.

      or create an account to reply.